Illinois, 2012Damaging Wind in Illinois, July 26, 2012
July 26, 2012 · NWS LSX · 1 event in 1 county or zone
A cold front moved through the forecast area, triggering showers and thunderstorms. A few of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the forecast area, triggering showers and thunderstorms. A few of the storms produced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 26, 5:13 PM CST, 57 minutes earlier.
Area forecast discussion, Jul 26, 5:13 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT THU JUL 26 2012
.UPDATE...
ISSUED AT 611 PM CDT THU JUL 26 2012
ACTIVE LINE OF THUNDERSTORMS HAVE EXITED THE AREA AS MID LEVEL
TROUGH CONTINUES TO PROGRESS SOUTHEAST ACROSS THE AREA. HAVE GONE
AHEAD AND CANCELLED THE REST OF THE SEVERE THUNDERSTORM WATCH AS
THREAT HAS WANED. HAVE ADDED ISOLATED THUNDERSTORMS TO THE NORTHERN
PART OF THE CWA THROUGH EARLY THIS EVENING...THOUGH BELIEVE THE
GENERAL TREND WILL BE FOR THESE TO DIE OUT WITH THE LOSS OF
DAYTIME HEATING.
BRITT
&&
.SYNOPSIS...
ISSUED AT 216 PM CDT THU JUL 26 2012
591DAM HIGH AT 500MB HAS SPLIT INTO TWO CENTERS...ONE LOCATED
ACROSS ARIZONA AND THE OTHER OVER LOUISIANA. IN BETWEEN...THE WELL
ADVERTISED TROF OF LOW PRESSURE EXTENDS FROM LAKE SUPERIOR TO
TEXAS.
OVERNIGHT MCS DISSIPATED ON SCHEDULE AS IT ENCOUNTERED THE REMAINING
RIDGE AXIS THAT AT 12Z WAS STILL POKING UP ALONG THE MISSISSIPPI
RIVER. THINNING CLOUD COVER AND VERY WARM 850MB TEMPERATURES ABOVE
20C RESULTED IN TEMPERATURES JUMPING BACK INTO THE 90S. TRUE SURFACE
COLD FRONT IS JUST NOW ENTERING THE NORTHWEST CORNER OF THE
CWA...BUT DEEP CONVECTION IS FIRING ALONG AND SOUTH OF THE OUTFLOW
BOUNDARY (SOUTHERN MISSOURI AND ILLINOIS).
CVKING
&&
.SHORT TERM...
ISSUED AT 216 PM CDT THU JUL 26 2012
(TONIGHT THROUGH SUNDAY)
COLD FRONT WILL MAKE STEADY PROGRESS SOUTH ACROSS THE CWA...WITH
FOCUS FOR DEEP CONVECTION QUICKLY MOVING SOUTH AND EAST OF THE CWA
THIS EVENING. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH DEWPOINTS
SLOW TO FALL BEHIND THE FRONT.
DEEP MIXING...ABOVE 800 MB...WILL RESULT IN ANOTHER HOT DAY ON
FRIDAY FOR MOST OF THE CWA. ONLY EXCEPTION IS FAR NORTH THAT WILL
ONLY BE MIXING MIDDLE/UPPER TEEN TEMPERATURES FROM 850MB RATHER THAN
+20C. WILL BE EXTENDING HEAT HEADLINES ONE MORE DAY WITH FORECAST
HIGHS IN THE UPPER 90S TO 100 DEGREES. DEEP MIXING WILL SEND
DEWPOINTS TANKING IN THE AFTERNOON DUE TO DRIER AIR ALOFT BEHIND THE
FRONT. HEAT INDEX VALUES WILL NOT REACH OFFICIAL CRITERIA...BUT DONT
WANT TO SEND THE WRONG MESSAGE...WE HAVE ONE MORE HOT DAY BEFORE
COOLER AIR FILTERS IN FOR SATURDAY.
AREA MAY EXPERIENCE RED FLAG CONDITIONS TOMORROW AFTERNOON...GIVEN
DROUGHT CONDITIONS...LOW RELATIVE HUMIDITY AND NORTHWEST WINDS. WILL
LET MIDSHIFT DETERMINE THE NEED FOR THE HEADLINE BASED ON LATEST
MODEL DATA AND RAINFALL REPORTS.
850MB THERMAL AXIS SHIFTS FURTHER TO THE WEST ON SATURDAY WITH
COOLER...YET STILL ABOVE NORMAL...TEMPERATURES EXPECTED. WITH DEEP
MIXING AND PLENTY OF SUNSHINE HAVE FORECAST HIGHS A DEGREE OR TWO
WARMER THAN THE WARMEST MET MOS.
PROSPECT FOR PRECIPITATION DOES INCREASE SATURDAY NIGHT AND SUNDAY
AS MODELS PORTRAY NOCTURNAL CONVECTION DEVELOPING ACROSS THE CENTRAL
PLAINS ON THE NOSE OF A LOW LEVEL JET. HAVE INCREASED CLOUD COVER
AND POPS SATURDAY NIGHT AND SUNDAY ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS WHERE DECAYING CONVECTION WOULD PROPAGATE. IF
THIS OCCURS...TEMPERATURES MAY END UP COOLER THAN CURRENTLY FORECAST
FOR SUNDAY.
CVKING
&&
.LONG TERM...
ISSUED AT 216 PM CDT THU JUL 26 2012
(MONDAY THROUGH THURSDAY)
MODELS AGREE THAT AN ACTIVE NORTHWEST FLOW PATTERN WILL SET UP
ACROSS THE AREA FOR THE REMAINDER OF THE FORECAST AS THE UPPER LEVEL
RIDGE EXPANDS ACROSS THE ROCKIES/PLAINS AND A TROF DEEPENS OVER THE
EAST COAST. PINNING DOWN PRECIPITATION CHANCES IN THIS TYPE OF A
PATTERN IS VERY DIFFICULT DUE TO THE TIMING/TRACK OF WEAK
SHORTWAVES. TO ADD SALT TO THE WOUND...MODEL GUIDANCE HAS BEEN FAR
TOO ROBUST WITH PRECIPITATION DEVELOPMENT THE PAST FEW MONTHS DUE TO
THE EXTREME DROUGHT CONDITIONS. THEREFORE WILL REMAIN VERY
CONSERVATIVE IN FORECASTING PRECIPITATION IN THE EXTENDED PERIODS OF
THE FORECAST.
TEMPERATURES WILL REMAIN ABOVE NORMAL WITH EXACT VALUES BEING HIGHLY
DE PENDANT ON THE SURFACE FRONTAL POSITION...CLOUD COVER AND ANY
PRECIPITATION THAT IS OBSERVED. 850MB TEMPERATURES RANGE FROM THE
LOWER 20S ACROSS CENTRAL MISSOURI TO THE UPPER TEENS IN CENTRAL
ILLINOIS...WHICH SUPPORTS SURFACE TEMPERATURES NEAR 100 DEGREES IN
CENTRAL MISSOURI AND MIDDLE 90S IN CENTRAL ILLINOIS. DEWPOINTS MAY
POOL NEXT WEEK WITH THE CLOSE PROXIMITY OF THE FRONTAL POSITION AND
LEAD TO HEAT INDEX VALUES RISING BACK ABOVE 100 DEGREES AT TIMES.
CVKING
&&
.AVIATION...
ISSUED AT 611 PM CDT THU JUL 26 2012
HAVE ADDED A TEMPO THROUGH 01Z AT KUIN AS SCT THUNDERSTORM IS
MOVING TOWARD THE TERMINAL AT THIS TIME. THINK THESE STORMS WILL
DIMINISH IN THE NEXT COUPLE OF HOURS WITH THE LOSS OF DAYTIME
HEATING. OTHERWISE DRY AND VFR CONDITIONS ARE EXPECTED.
WINDS WILL BE LIGHT AND VARIABLE OR WESTERLY AROUND 6KTS THROUGH
12Z BEFORE A COLD FRONT MOVES ACROSS THE AREA. NORTHWESTERLY WINDS
OF 10-15KTS ARE EXPECTED THEREAFTER.
SPECIFICS FOR KSTL...DRY AND VFR CONDITIONS ARE EXPECTED. WINDS
WILL DECREASE TO AROUND 6KTS THIS EVENING BEFORE A COLD FROPA
VEERS THEM NORTHWESTERLY AROUND 12KTS AROUND 15Z.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-REYNOLDS MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR ST. CHARLES MO-
ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MADISON IL-ST.
CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 26, 5:59 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT THU JUL 26 2012
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
659 PM CDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING.
STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
TEMPERATURES ARE EXPECTED TO RISE BACK INTO THE UPPER 90S ON
FRIDAY WITH HEAT INDEX VALUES AROUND 100 DEGREES. HEAT WARNINGS
AND ADVISORIES REMAIN IN EFFECT.
THERE IS AN ELEVATED FIRE DANGER ON FRIDAY DUE TO LOW RELATIVE
HUMIDITY VALUES...DRY FUELS...AND NORTHWEST WINDS AROUND 10 MPH.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT
THROUGH SUNDAY NIGHT OVER PORTIONS OF NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
JP
In the hours before
Local storm report, Jul 26, 2:59 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 W ELLINGTON 37.24N 91.04W
07/26/2012 REYNOLDS MO TRAINED SPOTTER
SIX INCH DIAMETER LIMBS DOWN AND NICKEL SIZE HAIL
0350 PM HAIL 4 W ELLINGTON 37.24N 91.04W
07/26/2012 M0.88 INCH REYNOLDS MO TRAINED SPOTTER
SIX INCH DIAMETER LIMBS DOWN AND NICKEL SIZE HAIL
&&
BRITTLocal storm report, Jul 26, 3:30 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST ST. MARY 37.88N 89.95W
07/26/2012 E50 MPH STE. GENEVIEVE MO TRAINED SPOTTER
&&
TRUETTSpecial weather statement, Jul 26, 3:31 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT THU JUL 26 2012
ILZ079-MOZ075-262200-
RANDOLPH IL-STE. GENEVIEVE MO-
431 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STE. GENEVIEVE AND
SOUTHERN RANDOLPH COUNTIES UNTIL 500 PM CDT...
AT 429 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
ST. MARY...OR 10 MILES NORTHWEST OF PERRYVILLE...MOVING EAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CHESTER...
ST. MARY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
PHILLIPSON
Local storm report, Jul 26, 4:24 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST STEELEVILLE 38.01N 89.66W
07/26/2012 E45 MPH RANDOLPH IL TRAINED SPOTTER
WIND GUSTS 40 TO 50 MPH REPORTED BY STORM SPOTTER
&&
PRZYBYLINSKISpecial weather statement, Jul 26, 5:04 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT THU JUL 26 2012
ILZ095-096-262345-
ADAMS IL-BROWN IL-
604 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR BROWN AND NORTHEASTERN ADAMS
COUNTIES UNTIL 645 PM CDT...
AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOLDEN...OR 23 MILES WEST OF RUSHVILLE...
MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GOLDEN...
CLAYTON...
BUCKHORN...
MOUNT STERLING...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BYRD
Special weather statement, Jul 26, 5:59 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT THU JUL 26 2012
ILZ095-097-MOZ036-270045-
ADAMS IL-PIKE MO-PIKE IL-
659 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS AND PIKE COUNTIES
IN WEST CENTRAL ILLINOIS...AND NORTHERN PIKE COUNTY IN NORTHEAST
MISSOURI UNTIL 745 PM CDT...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAYSON...OR 9 MILES NORTHEAST OF HANNIBAL...
MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LOUISIANA...
PITTSFIELD...
BEVERLY...
BARRY...
ATLAS...
PIKE...
PLEASANT HILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BYRD
Thunderstorm Wind, Pike
- When
- July 26, 6:10 PM CST
- Where
- Pike County, 3.92 mi SSW of Kinderhook
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.651, -91.186
Thunderstorm winds caused minor roof and door damage to a machine shed 5 miles south of Hull. Also, numerous small tree limbs and several power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Flash Flood and Damaging Winds in Kentucky, July 26, 20121 death · 1 injured · $30,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Flood and Hail in Pennsylvania, July 26 to 27, 2012$1.5 million · 1 in hail · 39 events
- Hail and Damaging Winds in Georgia, July 26, 2012$3.0 million · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Ohio, July 26, 2012$131,000 · 2 in hail · 40 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406332.